Share this Image On Your Site
The most common side effects of too much cinnamon are headaches, anxiety, and fatigue. These symptoms can be especially troublesome because many people do not understand why they have been experiencing a sudden bout of headaches or fatigue. They will then find out the hard way that these symptoms are because of taking in too much cinnamon in their diet. So before the cinnamon becomes a problem, you should try to determine exactly what it is causing the headaches, the exhaustion, and the restlessness.
Cassia cinnamon, which is the most common kind found on grocery shelves, is typically cheaper than other kinds of cinnamon. Cassia cinnamon, however, is not only dangerous to take in excessive amounts, but when consumed in very small to moderate doses, can also cause various health problems. Because the cassia type of cinnamon contains the protein amylase, it may contribute to the development of gout. It is a protein and you should avoid consuming large amounts of cassia cinnamon if you are suffering from gout.
Cassia can also cause some skin reactions including rashes and an itching sensation on the tongue, esophagus, or throat. These symptoms usually occur after consuming a large amount of cassia. It is possible that a person could become sensitive to Cassia and not even realize that they have a problem until after consuming large amounts of the cinnamon product. Therefore, it is important to make sure you know the effects of too much cinnamon, and what causes them before you consume a large amount.
Cinnamomum Zeylanicum has been used for centuries for medicinal purposes, however, when compared with Cassia, this type of cinnamon has a lower concentration of the protein amylase and thus can cause more stomach issues than Cassia. If you have gout or any type of heart condition, Cinnamomum Zeylanicum should not be consumed. For people with kidney and liver conditions, it should be avoided as well.
Too much caffeine can also lead to problems of its own. The caffeine in caffeinated drinks and coffee is not absorbed well by the body and can lead to problems such as dehydration, which can result in diarrhea or even vomiting. If a person is dehydrated, their blood pressure can be increased and so can their heart rate.
Excessive amounts of vitamin B complex in milk or green tea can cause vomiting and nausea. There can be nausea, dizziness, vomiting, and diarrhea and can cause serious problems if the vitamin is consumed in large amounts.
Side effects of too much cinnamon are not just limited to people suffering from gout or heart issues. If you take in too much, it can cause problems with your stomach, skin, and breathing. It can cause a headache and even respiratory problems. So, if you have been experiencing the above-mentioned symptoms, it is important to talk to your doctor about getting some advice about the possibility of having too many of these types of ingredients in your diet. If these symptoms are not present, you should continue with the use of the cinnamon product in question, at least until you talk to your doctor again.
Side effects of too much cinnamon may include some other health complications, as well. If there is a build-up of fluid in your digestive system, it can result in the formation of gall stones. If you have diabetes, it can cause your blood sugar to spike, resulting in your body not being able to properly use it, leading to health problems.
Cinnamon itself will cause a number of allergic reactions, including itching, burning, and rashes. It can also cause a rash on the back of your throat and in the lining of your mouth and can even bring on skin irritations in the nose, mouth, and throat, and in some cases, you may even experience bleeding from the nose.
If you are using cinnamon products, it is also important to keep in mind that many of them contain glycemic index ratings, which can cause problems of their own. If the levels of sugar in the product are high, you could end up gaining weight as a result of eating too much of it.
Too much of anything can be dangerous so make sure you talk to your doctor if you are thinking of using cinnamon products, or any other natural products that contain ingredients with high levels of sugars. If you feel any of the following symptoms, speak to your doctor immediately.